MAUDE Adverse Event Report: TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK

TERUMO CARDIOVASCULAR COSTA RICA LLC TERUMO CARDIOVASCULAR PROCEDURE KIT; CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Model Number 74837-02
Medical Device Problem Code Disconnection (1171)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/28/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during use of the device for cardiopulmonary bypass (cpb), the arterial line filtration (alf) purge line disconnected while on pump.The surgical procedure was completed successfully.There was a 200 milliliter (ml) blood loss.There was no delay nor adverse consequences to the patient.
 
Event or Problem Description
Per clinical review: this complaint involved a tubing pack that had a one-way valve disconnect in the tubing line that acts as a purge line to the arterial line filter.This occurred during cardiopulmonary bypass (cpb).There was a blood leak and blood loss of approximately 200 milliliters (ml).The tubing was not changed out.The surgery was successfully completed.A picture of the valve disconnect was provided.The valve and line were not returned to the manufacturer for investigation.
 
Additional Manufacturer Narrative
Updated block: h6.The reported issue was confirmed.During further investigation, the photos provided confirmed the reported issue.It shows that the valve was found on line 9, specifically between the one-way valve, and the l6 and l7 tubing, failing the requirement of the specification that states, each side of the one-way valve should be solvent bonded at line 9.The root cause is a workmanship error in assembly at the time of executing the bonding connection where not enough solvent or no solvent was added to the tubing-valve interaction.If additional information becomes available on this complaint that would alter the facts and/or conclusion, a supplemental report will be filed accordingly.

Brand Name
TERUMO CARDIOVASCULAR PROCEDURE KIT
Common Device Name
CARDIOVASCULAR PROCEDURE KIT - CONVENIENCE TUBING PACK
Manufacturer (Section D)
TERUMO CARDIOVASCULAR COSTA RICA LLC
calle 58
cartago, zona franca la lima
Manufacturer (Section G)
SAME
Manufacturer Contact
douglas patton
6200 jackson road
ann arbor, MI 48103
7346634145
MDR Report Key18555005
Report Number3017987980-2024-00002
Device Sequence Number12694674
Product Code OEZ
UDI-Device Identifier00699753494169
UDI-Public(01)00699753494169(10)0000426927(17)250430
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 10/01/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/30/2025
Device Model Number74837-02
Device Lot Number0000426927
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/29/2023
Supplement Date Received by Manufacturer02/24/2024
09/06/2024
Initial Report FDA Received Date01/22/2024
Supplement Report FDA Received Date03/18/2024
10/01/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured09/20/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown